MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-8-HX-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium coil experienced resistance in the proximal end of the echelon catheter.The patient was undergoing surgery for treatment of a saccular, ruptured anterior communicating artery aneurysm with a max diameter of 3 mm and a 1.2 mm neck diameter.The access vessel was the femoral artery with a 10 mm diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that after puncture, an echelon10 microcatheter was advanced to the lesion site.The first coil selected was axium.When advancing the coil to the middle segment of the microcatheter, there was significant resistance, and multiple attempts to deliver were unsuccessful.The coil became stuck inside the microcatheter and could not be retrieved.The operator had to remove both the microcatheter and the coil together from the body.It was unclear whether the issue was due to the microcatheter or the coil.The operator then switched to a microcatheter and coil from another manufacturer.The coil was successfully advanced and detached through the microcatheter, and subsequent coils were filled smoothly.Angiography showed dense filling of the aneurysm, and the patient status remained stable.The procedure was completed.The echelon microcatheter and axium coil were both submitted for complaint processing.The coil was damaged.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed per the ifu.No patient symptoms or complications were associated with this event.Ancillary devices include a target coil and a sl10 microcatheter.Additional information was received.The cause of the event was not determined.The coil came out of the introducer sheath smoothly.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the echelon-10 micro catheter and axium prime device were returned for analysis within a shipping box and within a sealed plastic biohazard pouch.The axium prime pusher was returned further within its introducer sheath.The already detached implant coil was returned within the same biohazard pouch.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The axium prime pusher was found broken between the positive load indicator and the break indicator with the release wire fully retracted out of the distal pusher segment.The proximal pusher segment and release wire were not returned for analysis.The axium prime implant coil was found already detached.The implant coil was found damaged.No flash or hub mold were found within the echelon-10 hub.No damages or irregularities were found with the echelon-10 micro catheter hub, micro catheter body, distal tip or marker bands.The tip appears to not be shaped.Testing/analysis: the returned coil could not be used for resistance testing due to the damages and the implant was already detached.The echelon-10 total length was measured to be ~156.0cm and the usable length was measured to be ~148.1cm, which is within specification (specification: total (ref) = 155cm, usable: 147.0cm ±1.5cm).The echelon-10 micro catheter was flushed, and water exited out the distal end.An in-house coil was inserted into the echelon-10 micro catheter hub, through the catheter body and out the distal tip with no resistance encountered.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ and ¿coil resistance/stuck in catheter¿ could not be ruled out.No resistance was encountered during in-house resistance testing with the returned echelon-10 micro catheter and an in-house coil.In addition, no damages were found with the echelon-10 that would contribute towards the reported resistance.However, the damages found with the returned axium prime is consistent with resistance.Possible causes for coil resistance in catheter include, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, or tortuous anatomy.The returned axium prime coil was found damaged.It is possible the damages occurred during the attempt to push the coil into the micro catheter against the reported resistance.Customer reported the devices were prepared and flushed per ifu, and patient tortuosity as normal.Therefore, the likely cause could not be determined.The axium prime coil is compatible for use with the echelon-10 micro catheter.The pusher was found broken, the release wire was found retracted; detaching the implant as expected by the detachment subassemblies.Customer did not report detaching the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24626333
Report Number9617601-2026-01865
Device Sequence Number8698445
Product Code KRD
UDI-Device Identifier00763000313906
UDI-Public(01)00763000313906(17)260828(10)227220748
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2026
Device Model NumberAPB-2-8-HX-ES
Device Catalogue NumberAPB-2-8-HX-ES
Device Lot Number227220748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2025
Initial Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale